MAUDE Adverse Event Report: ZOLL CIRCULATION INC COOL LINE® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT JAPAN, FINAL PKGED KIT NE; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER

ZOLL CIRCULATION INC COOL LINE® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT JAPAN, FINAL PKGED KIT NE; INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Model Number CL-2295
Medical Device Problem Codes Fluid/Blood Leak (1250); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/04/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not received the cool line catheter in the complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
On (b)(6) 2025, ivtm therapy using cool line catheter (lot 206444) for a head trauma patient began.On (b)(6) 2025, it was reported that the saline in the saline bag had emptied.This was confirmed by the medical doctor.In addition, as it was time to end temperature management, the catheter was removed, and temperature management was terminated.Saline infusion of about 200-300 ml into the patient was suspected.The dwell time of the catheter was about 5 days.No consequences or impact to the patient.
 
Additional Manufacturer Narrative
The reported complaint of a leak from cool line catheter (lot 206444) was confirmed during functional testing.A leak was observed from the middle of the proximal balloon, due to a tear in the balloon.The probable root cause of the reported complaint was a latent material defect.Visual inspection of the returned catheter was performed, and no physical damage was observed on the catheter.Blood residue was observed in the balloons and luered tubings.During functional testing, all infusion ports and lumens were flushed without resistance.Upon flushing the in/out lumens, a leak was observed from the middle of the proximal balloon.Further inspection of the catheter under the microscope revealed a tear in the balloon, located at the middle of the proximal balloon, confirming the reported complaint.Pressurized functional testing could not be performed due to the leak discovered during the in/out lumen test.Historical complaints were reviewed for information related to the reported complaint, and there was no previous history of complaints reported for the cool line catheter with lot number 206444.

Brand Name
COOL LINE® INTRAVASCULAR HEAT EXCHANGE CATHETER KIT JAPAN, FINAL PKGED KIT NE
Common Device Name
INTRAVASCULAR CORE TEMPERATURE REGULATION SYSTEM CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION INC
2000 ringwood ave
san jose CA 95131
Manufacturer Contact
kimthoa sackrison
2000 ringwood ave
san jose, CA 95131
4084192922
MDR Report Key22918760
Report Number3010617000-2025-00585
Device Sequence Number9783632
Product Code NCX
UDI-Device Identifier00849111075176
UDI-Public00849111075176
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K101987
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 09/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/09/2026
Device Model NumberCL-2295
Device Lot Number206444
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2025
Supplement Date Received by Manufacturer09/08/2025
Initial Report FDA Received Date08/28/2025
Supplement Report FDA Received Date09/23/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/02/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown